Thunderstorm Wind, Logan
- When
- June 30, 9:16 PM MST
- Where
- Logan County, 12.61 mi N of Willard
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 40.730, -103.520
A severe thunderstorm produced a wind gust to 60 mph in western Logan County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced a wind gust to 60 mph in western Logan County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 30, 8:22 PM MST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 922 PM MDT TUE JUN 30 2015 .UPDATE... ISSUED AT 921 PM MDT TUE JUN 30 2015 ONE MORE BATCH OF ORGANIZED SHOWERS TO MOVE OFF THE MOUNTAINS OVER THE NEXT COUPLE OF HOURS. NOT AS MUCH LIGHTNING OR WIND FOR THE DENVER AREA WITH THIS...THOUGH THE CONVECTION ACROSS SE WYOMING HAS LOTS OF LIGHTNING AND A NICE WIND SHIFT THAT MAY KEEP THINGS GOING AS IT MOVES INTO THE NORTHEAST PLAINS INTO THE EARLY MORNING HOURS. BEHIND THIS NEXT BAND THERE IS STILL SOME WEAK CONVECTION BUT THERE DOES NOT APPEAR TO BE MUCH PRECIPITATION OR LIGHTNING...SO MAINLY JUST THE REMNANT CLOUDS COMING OVER FOR LATE TONIGHT INTO WEDNESDAY MORNING. I DID RAISE CLOUD COVER THROUGH THE MORNING...AND SLOWED DOWN THE DECAYING POPS A LITTLE THE NEXT FEW HOURS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 151 PM MDT TUE JUN 30 2015 STRONG HIGH PRESSURE ALOFT OVER UTAH WILL BE PUSHED SLIGHTLY SOUTHWEST AS A COUPLE DISTURBANCES MOVE SOUTHEAST ALONG AND LEE OF THE NORTHERN ROCKIES THROUGH WEDNESDAY. TEMPERATURES ARE CURRENTLY 4 TO 6 DEGREES WARMER THAN THEY WERE YESTERDAY AT THIS TIME...ALLOWING READINGS IN THE 90S TO BE EASILY REACHED OVER THE PLAINS THIS AFTERNOON. CONVECTION FIRING OVER WYOMING AND PUSHING INTO THE NORTHERN MOUNTAINS EARLY THIS AFTERNOON WILL CONTINUE PUSHING SOUTHEAST THROUGH THIS EVENING. DEWPOINTS ARE ALREADY DOWN INTO THE 40S...MAKING STRONG GUSTY OUTFLOW WINDS AND CLOUD TO GROUND LIGHTNING OUT OF THE STORMS THE MAIN THREATS. A COOL FRONT IS EXPECTED TO PUSH SOUTH INTO THE STATE THIS EVENING...LIKELY DISGUISED BY THUNDERSTORMS WHICH WILL HELP INCREASE MOISTURE AND COOL TEMPERATURES SLIGHTLY. HOWEVER WARMER AIR ALOFT...HIGH CLOUDS AND SOME WESTERLY DOWNSLOPE FLOW FROM THE HIGH TERRAIN WILL BRING WARMER OVERNIGHT TEMPERATURES TONIGHT COMPARED TO LAST NIGHT. MODELS ARE DEPICTING BOTH A THETA E RIDGE OVER THE PLAINS AS WELL AS SOME CONVECTIVE ACTIVITY PAST MIDNIGHT...WILL KEEP THE SLIGHT CHANCE POPS OVERNIGHT. TOMORROW...EXPECT COOLER TEMPERATURES IN THE POST FRONTAL AIRMASS. PRECIPITABLE WATER VALUES INCREASE SLIGHTLY SO THAT THE SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE ABLE TO PRODUCE LESS WIND AND MORE RAIN. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 151 PM MDT TUE JUN 30 2015 THE UPPER LEVEL RIDGE REMAINS IN PLACE OVER THE GREAT BASIN THROUGH FRIDAY AFTERNOON BRINGING DISTURBANCES INTO COLORADO ON THE EASTERN SIDE OF THE RIDGE. WEDNESDAY NIGHT INTO THURSDAY FLOW WILL CHANGE MORE NORTHEASTERLY BEHIND THE FIRST OF TWO FRONTAL PUSHES EMBEDDED IN NW FLOW. FOR THURSDAY SURFACE FLOW WILL CONTINUE FROM THE NE WITH DECENT INGREDIENTS FOR STRONG TO SEVERE STORMS BY THE AFTERNOON. THERE IS DECENT CAPE IN THE 1500-2000 J/KG RANGE BY 18Z WITH BULK SHEAR MAGNITUDE 40-45 NEAR THE PALMER DIVIDE AND NORTH TO THE WYOMING BORDER. THERE WILL BE A STRONGER FRONTAL PUSH THURSDAY BUT THE TIMING WILL NEED TO BE RIGHT FOR SEVERE STORMS. WITH PWS OF 0.90-1.00 MAIN THREATS WILL BE BRIEF HEAVY RAIN AND HAIL. FRIDAY WILL SEE DRYING OUT OVER THE PLAINS AS THE STORM DYNAMICS SHIFT SOUTH AND EAST. LINGERING MOISTURE AND HEATING WILL BRING A SLIGHT CHANCE OF AFTERNOON THUNDERSTORM DEVELOPMENT MAINLY TO THE FOOTHILLS AND HIGHER MOUNTAINS. TEMPERATURES WILL CONTINUE TO BE SLIGHTLY ABOVE NORMAL IN THE UPPER 80S TO LOWER 90S FOR THE LATTER HALF OF THE WEEK. FOR THE HOLIDAY WEEKEND THE UPPER LEVEL RIDGE AXIS TRANSITIONS MORE EASTERLY BRINGING DRYER AND WARMER CONDITIONS TO NE COLORADO. THERE WILL STILL BE A SLIGHT CHANCE OF AFTERNOON CONVECTION OVER THE HIGHER ELEVATIONS SO PEOPLE WILL NEED TO STAY VIGILANT IF HIKING FOR A CONTINUED LIGHTNING THREAT. TEMPERATURES WILL INCREASE WITH MODELS SHOWING HIGHS HOVERING IN THE MID TO UPPER 90S BY SUNDAY. EXTENDED MODELS ARE STARTING TO INDICATE A TRANSITION INTO THE SEASONAL MONSOON WITH THE LOW CENTERED OVER THE PACIFIC. THIS MEANS INCREASED CHANCES OF PRECIPITATION FOR NEXT WEEK BUT WILL CONTINUE TO MONITOR. && .AVIATION...(FOR THE TAFS THROUGH 06Z WEDNESDAY EVENING) ISSUED AT 921 PM MDT TUE JUN 30 2015 VFR THROUGH WEDNESDAY. ANOTHER ROUND OF SCATTERED SHOWERS/STORMS EXPECTED AROUND DENVER THROUGH 06Z BUT IMPACT EXPECTED TO BE LIMITED TO VARIABLE WINDS. DIRECTIONS WILL MAINLY BE NORTHWEST. SCATTERED STORMS EXPECTED AGAIN LATE WEDNESDAY AFTERNOON AND EVENING WITH GUSTY WINDS THE MAIN THREAT. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GIMMESTAD SHORT TERM...KRIEDERMAN LONG TERM...BOWEN AVIATION...GIMMESTAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1046 AM MDT TUE JUN 30 2015 COZ030>051-011700- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1046 AM MDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS THIS AFTERNOON WILL SPREAD AND DEVELOP SOUTHEAST ONTO THE PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN THREAT FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS UP TO 50 MPH. A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE BRIEF MODERATE TO HEAVY RAIN ALONG WITH SMALL HAIL. SOME STORMS MAY LAST PAST MIDNIGHT OVER THE EASTERN PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE AN INCREASED CHANCE OF AFTERNOON THUNDERSTORMS WEDNESDAY AND THURSDAY WITH SOME STORMS BECOMING STRONG ON THURSDAY. BRIEF HEAVY RAIN...LIGHTNING...HAIL AND WINDS WILL BE THE MAIN THREATS. CONDITIONS START TO DRY OUT BY FRIDAY WITH WARMER TEMPERATURES FOR THE HOLIDAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 551 PM MDT TUE JUN 30 2015 COZ032>035-010030- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET CO- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET CO- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 551 PM MDT TUE JUN 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOULDER...NORTHEASTERN GRAND AND SOUTH CENTRAL LARIMER COUNTIES UNTIL 630 PM MDT... AT 549 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF GRAND LAKE AND 4 MILES NORTH OF GRAND LAKE...OR 50 MILES SOUTHWEST OF FORT COLLINS...MOVING SOUTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GRAND LAKE...ARAPAHOE PEAK...PEACEFUL VALLEY...ALLENSPARK...LONGS PEAK...MEEKER PARK...MT AUDUBON AND BRAINARD LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. BOATERS ON LAKES SHOULD SEEK SHELTER IMMEDIATELY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4017 10599 4040 10581 4025 10540 3993 10565 TIME...MOT...LOC 2349Z 298DEG 14KT 4020 10590 GIMMESTAD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
838 PM MDT TUE JUN 30 2015
COZ037-010300-
CENTRAL AND SOUTHEAST PARK COUNTY CO-
838 PM MDT TUE JUN 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PARK COUNTY UNTIL
900 PM MDT...
AT 837 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TROUT CREEK PASS...OR 58 MILES NORTHEAST OF GUNNISON...MOVING SOUTH
AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL PARK
COUNTY...FROM ANTERO JUNCTION AND TROUT CREEK PASS SOUTHWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS AND HAIL. SECURE LOOSE OBJECTS AND
MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3872 10594 3877 10594 3877 10593 3881 10591
3884 10594 3889 10594 3889 10598 3890 10597
3894 10597 3894 10587 3869 10578 3869 10597
TIME...MOT...LOC 0237Z 001DEG 16KT 3890 10594
GIMMESTADThe Cheyenne radar (KCYS), 118 km away, was scanning. The volume nearest the first event began at 04:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589132.